I had an IUD (Mirena) inserted 4 weeks ago. Three days ago, I had pain in my lower back and stomach. The most worrying thing is that I also have pain when I touch the tips of both nipples. Is this an effect of the IUD on my body?

32-year-old woman6 years ago
0 like
1350 views
6 hours

32-year-old woman · 6 years ago
I have been taking the Marvelon pill for 8 years continuously. The pain in my lower abdomen and lower back went away. I had some bleeding the second week and I had some brown discharge. Now I have nothing as vaginal fluid.
Marie-Pascale Beaulieu · 6 years ago
Hello, the mirena IUD contains a progestin (levonorgestrel) that is released continuously. The progestin can cause breast pain in 3-9% of women. Belly and back pain can be caused by the IUD itself and by the hormone being released. They usually decrease over time. The cumulative pregnancy rate at 5 years is less than one pregnancy per 100 users. You may want to do a pregnancy test to reassure yourself and rule out this possibility
Marie-Pascale Beaulieu · 6 years ago
Marie-Pascale Beaulieu, pharmacist
32-year-old woman · 6 years ago
Thank you very much, I did a test and fortunately I am not pregnant. I will then consider that it is the hormones and that I am one of the unlucky ones who have this negative effect. Is there anything I can do to ease the pain?
Marie-Pascale Beaulieu · 6 years ago
For pain, you can, for a short period of time (a few days) use an anti-inflammatory such as Aleve (naproxen sodium) 220mg 1 co 2 times a day with food (take only if you do not have high blood pressure. Do not take if you have a previous stomach ulcer). If the pain persists despite taking this medication, come and see us at the pharmacy (Uniprix at 4945 Jarry East, 514-322-6170) for a more complete discussion and evaluation of all options. Thank you Marie-Pascale Beaulieu, pharmacist

0 like

Answered by

Marie-Pascale Beaulieu
Je suis une pharmacienne passionnée voulant contribuer à votre bien-être et votre santé.

Care team

Marie-Pascale Beaulieu
This care team is no longer available on AskyourPro.

Need help with your health?
Ask your question to a real pro!